Published Aug 3, 2004
I was giving 2 units of insulin to the pts (who happened to be obese), when I noticed that both times, when I retracted the needed, the insulin dribbled back out. I have never had this problem before with non-obese pts.
Any clue why this happened, or any tricks to prevent this from happening?
KRVRN, BSN, RN
I saw that once in nursing school. My instructor was present and she said that sometimes the fluid follows the needle as you pull it out. You can prevent it by using your finger to press the skin toward the site as you pull the needle out. That should pinch the needle hole closed as you withdraw and it shouldn't come back out.
Okay, I'm going to try that!
I did it! It worked! Thank you KRV.
Create well-written care plans that meets your patient's health goals.
This study guide will help you focus your time on what's most important.
Choosing a specialty can be a daunting task and we made it easier.
By using the site, you agree with our Policies. X